Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 317, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Nov 14, 2011, 4:01 PM EST for 4 counties in Indiana. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 14, 2011, 4:01 PM EST (21:01 UTC)
- Expired
- Nov 14, 2011, 4:45 PM EST
- In force
- 44 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fountain County, IN, Montgomery County, IN, Tippecanoe County, IN, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 14, 4:17 PM EST | HAIL 0.88 | 2 Nw New Richmond, IN | ALSO ESTIMATED WINDS OF 50 MPH. REPORT MADE AT 525 W AT TIPPECANOE AND MONTGOMERY COUNTY LINE. |
| Nov 14, 4:29 PM EST | HAIL 0.88 | 4 N Linden, IN | REPORT AT SR 28 JUST SOUTH OF ROMNEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 14, 12:41 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
715
WUUS53 KIND 142101
SVRIND
INC045-107-157-165-142145-
/O.NEW.KIND.SV.W.0317.111114T2101Z-111114T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
401 PM EST MON NOV 14 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
NORTHERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
SOUTHERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
NORTH CENTRAL VERMILLION COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 445 PM EST
* AT 358 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES SOUTHEAST OF WILLIAMSPORT TO VEEDERSBURG TO 6 MILES
EAST OF WESTVILLE...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
CRAWFORDSVILLE...
VEEDERSBURG...
NEWTOWN...
MELLOTT...
WINGATE...
YEDDO...
NEW RICHMOND...
HILLSBORO...
LINDEN...
WAYNETOWN...
CLARKS HILL...
DARLINGTON...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 161 AND 165.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 10 AND 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4010 8737 4027 8723 4035 8670 4006 8669
3999 8754 4004 8754
TIME...MOT...LOC 2101Z 255DEG 45KT 4025 8713 4013 8723
4004 8748
WIND...HAIL 60MPH <.75IN
$$
RYAN2 follow-up statements
513
WWUS53 KIND 142127
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
427 PM EST MON NOV 14 2011
INC045-107-157-165-142145-
/O.CON.KIND.SV.W.0317.000000T0000Z-111114T2145Z/
FOUNTAIN-MONTGOMERY-TIPPECANOE-VERMILLION-
427 PM EST MON NOV 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FOUNTAIN...NORTHERN MONTGOMERY...SOUTHERN TIPPECANOE AND NORTH
CENTRAL VERMILLION COUNTIES UNTIL 445 PM EST...
AT 425 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES SOUTHEAST OF LAFAYETTE TO 11 MILES NORTH OF
CRAWFORDSVILLE TO 8 MILES EAST OF VEEDERSBURG...MOVING EAST AT 50
MPH.
LOCATIONS IMPACTED INCLUDE...
CRAWFORDSVILLE...CLARKS HILL AND DARLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4010 8737 4027 8723 4035 8670 4006 8669
3999 8754 4004 8754
TIME...MOT...LOC 2127Z 255DEG 45KT 4033 8672 4021 8682
4012 8707
WIND...HAIL 60MPH <.75IN
$$
KOCH806
WWUS53 KIND 142138
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
438 PM EST MON NOV 14 2011
INC045-107-157-165-142145-
/O.CON.KIND.SV.W.0317.000000T0000Z-111114T2145Z/
FOUNTAIN-MONTGOMERY-TIPPECANOE-VERMILLION-
438 PM EST MON NOV 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FOUNTAIN...NORTHERN MONTGOMERY...SOUTHERN TIPPECANOE AND NORTH
CENTRAL VERMILLION COUNTIES UNTIL 445 PM EST...
AT 433 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF FRANKFORT TO 12 MILES WEST OF FRANKFORT TO
8 MILES NORTHWEST OF CRAWFORDSVILLE...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
DARLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4010 8737 4027 8723 4035 8670 4006 8669
3999 8754 4004 8754
TIME...MOT...LOC 2138Z 255DEG 45KT 4036 8654 4024 8664
4015 8690
WIND...HAIL 60MPH <.75IN
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 3:34 PM EST, 27 minutes earlier.
Area forecast discussion, Nov 14, 3:34 PM EST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 334 PM EST MON NOV 14 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... AN AREA OF LOW PRESSURE WILL MOVE INTO LOWER MICHIGAN AND DRAG A SRONG COLD FRONT ACROSS OUR AREA LATE THIS AFTERNOON AND EVENING...WITH STRONG TO POTENTIALLY SEVERE STORMS POSSIBLE THIS DURING THIS TIME. THE FRONT WILL THEN STALL OUT IN VICINTY OF THE OHIO RIVER VALLEY...AND THEN ANOTHER FRONT WILL MOVE THROUGH BY WEDNESDAY. THIS WILL KEEP CHANCES FOR RAIN ACROSS THE FORECAST AREA THROUGH TUESDAY NIGHT...AND THEN COOLER AND DRIER WILL RULE UNTIL THE END OF THE WEEK. THEN CHANCES FOR RAIN WILL RETURN FOR THE WEEKEND. && .NEAR TERM /REST OF THIS AFTERNOON THROUGH TONIGHT/... SPC HAS ISSUED TORNADO WATCH 879 FOR THE ENTIRE FORECAST AREA UNTIL 8 PM THIS EVENING. .MESO UPDATE... OBJECTIVE ANALYSIS INDICATES THAT DEEP LAYER WIND FIELDS ARE VERY STRONG...AND EFFECTIVE SRH VALUES ARE WELL IN EXCESS OF 300 M2/S2. OVER THE NEXT FEW HOURS SCATTERED CONVECTION IS EXPECTED TO FORM AND MATURE SUPERCELLS CAPABLE OF PRODUCING TORNADOES AND DAMAGING WIND ARE POSSIBLE. A STORM OR TWO MAY RIDE RIGHT ALONG THE WARM FRONT...WITH A CORRIDOR OF PARTICULARLY DAMAGING WINDS AND/OR TORNADOES POSSIBLE THERE. .FORECAST DISCUSSION... NOW AS THE LOW MOVES INTO MICHIGAN THE COLD FRONT WILL BEGIN TO MOVE ACROSS THE AREA THIS OVER THE NEXT FEW HOURS...FURTHER INITATING CONVECTION ACROSS CENTAL INDIANA. BEING IN THE WARM SECTOR...THERE WILL BE ENOUGH INSTABILITY (SB CAPE OF AROUND 500 J/KG )FOR THUNDERSTORMS. THIS INSTABILITY COUPLED WITH A GOOD AMOUNT OF 0-1KM SHEAR WILL LEAD TO THE POTENTIAL FOR SEVERE THUNDERSTORMS....AND POSSIBLY A FEW DISCRETE SUPERCELLS AHEAD OF THE LINE. WILL CONTINUE TO HIGHLIGHT SEVERE WX THREATS IN THE HWO THE CONVECTION ALONG THE COLD FRONT THIS AFTERNOON WILL KEEP CATEGORICAL POPS ACROSS THE ENTIRE AREA. PWATS AROUND 1.25 INCHES WILL MAKE FOR SOME HEAVY DOWNPOURS IN ANY OF THE THUNDER THAT DOES DEVELOP SO INCLUDED THIS IN THE GRIDS AND MENTION IN HWO. DAMAGING WINDS GUSTS...LARGE HAIL...DAMAGING WIND GUSTS AND POSSIBLY A FEW ISOLATED TORNADOES REMAIN THE MAIN THREATS AT TIME TIME. AS FOR THE REST OF TONIGHT...CONVECTION WILL EVENTUALLY DIMINISH AS THE LOW WEAKENS MOVING FARTHER TO THE NE. SEVERE WX POTENTIAL WILL BEGIN TO WANE TOWARD THE EARLY EVENING HOURS. NEXT BIG QUESTION IS HOW MUCH FOG IS POSSIBLE TONIGHT. REFRAINED FROM MENTIONING PATCHY FOG AT THIS TIME AS WE BELIEVE WINDS MAYE STAY UP AND THERE IS SOME QUESTION AS TO HOW MUCH LOW TO MID LEVEL CLOUDS COVER WILL HANG ON THROUGH THIS EVENING, WILL ALLOW EVENING SHIFT TO MONITOR CONDITIONS AND ADD PATCHY FOG IF NEEDED LATER THIS EVENING...BASED ON THIS EVENINGS TRENDS, FOR NOW THIS DOES NOT LOOK LIKE A WIDESPREAD AREAL FOG EVENT. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... FOCUS IS ON CHANCES FOR RAIN DURING THE PERIOD. MODELS ARE CLOSE ENOUGH THAT A BLEND CAN BE USED FOR MOST FEATURES. THE FRONTAL BOUNDARY WILL CONTINUE TO SINK SOUTH OF THE FORECAST AREA...AND END UP STALLED INVOF THE OH VALLEY. SO FOR THE SOUTHERN FORECAST AREA SO WENT HIGH CHANCE TO LOW LIKELY POPS THERE...WITH DRY CONDITIONS ACROSS THE FAR NORTHWEST. THE FRONT WILL HANG AROUND TO OUR SOUTH ON TUESDAY AS ANOTHER FRONT APPROACHES FROM THE WEST. MEANWHILE...A WEAKENING UPPER LOW WILL MOVE ACROSS THE SOUTHERN STATES. THE COMBINATION OF THE FORCING FROM THESE SYSTEMS WILL KEEP POPS ACROSS MUCH OF THE AREA TUESDAY AND TUESDAY EVENING...WITH THE HIGHEST POPS ACROSS THE SOUTH. HIGH PRESSURE WILL THEN BUILD IN FOR WEDNESDAY ANS THURSDAY PROVIDING DRY AND COOLER CONDITIONS. MOS DOES A DECENT JOB FOR TEMPERATURES DURING THE SHORT TERM AT MOST LOCATIONS GIVEN THE EXPECTED CONDITIONS. && .LONG TERM /THURSDAY THROUGH MONDAY/... EXTENDED PERIOD BEGINS QUIET AS THE FORECAST AREA IS UNDER THE INFLUENCE OF A BROAD AREA OF HIGH PRESSURE. THIS AREA OF HIGH PRESSURE MOVES QUICKLY EASTWARD...ALLOWING SOUTHERLY WINDS TO MAKE THEIR RETURN TO THE AREA THURSDAY NIGHT. THIS WILL ALLOW HIGHS TO RETURN BACK TO NEAR NORMAL ON FRIDAY...THEN ABOVE NORMAL THROUGH THE WEEKEND AS THE NEXT STORM EJECTS FROM THE CENTRAL ROCKIES EARLY SATURDAY. MID TO LONG RANGE MODELS IN GOOD AGREEMENT AS TO THE HANDLING OF THIS UPCOMING SYSTEM. CURRENTLY EXPECT WAA SHOWERS TO BEGIN ON SATURDAY MORNING OWING TO ISENTROPIC LIFT AOA THE 300K SFC. BY SUNDAY MORNING...THE COLD FRONT PUSHES INTO AND THROUGH THE FORECAST AREA ON SUNDAY. INSTABILITY APPEARS WEAK...BUT WITH GOOD DYNAMICS...INTRODUCED THUNDER MONDAY NIGHT. PULLED BACK POPS SUNDAY AND SUNDAY NIGHT POST FRONTAL. && .AVIATION /DISCUSSION FOR THE 142100Z TAF UPDATE/... BUMPED UP WINDS A BIT FOR KIND FOR UPDATE. NO OTHER CHANGES MADE. PREVIOUS DISCUSSION FOLLOWS... LIGHT SHOWERS ARE CURRENTLY STARTING TO INITIATE IN THE KHUF AREA...BUT IT HAS BEEN PRIMARILY DRY UP TO THIS POINT. THE MAIN CONVECTION IS STILL EXPECTED TO BE IN THE 18-23Z TIME FRAME AS COLD FRONT MOVES THROUGH TAF SITES. CONDITIONS WILL FLUCTUATE BETWEEN VFR/MVFR WITH ANY STORMS THAT FORM. BRIEF PERIODS OF IFR WILL BE POSSIBLE WITH HEAVY DOWNPOURS. THERE IS THE POTENTIAL FOR SOME OF THESE STORMS TO BECOME SEVERE AT TIMES. WINDS ARE ALREADY STARTING TO GUST OUT OF THE SOUTHWEST AHEAD OF AFORMENTIONED FRONT. SUSTAINED WIND SPEEDS WILL RANGE BETWEEN 14-16 KTS WITH GUSTS UP TO 30 KTS. HOWEVER...ANY SEVERE STORMS THAT DO FORM COULD PRODUCE GUSTS AS HIGH AS 50 KTS. WINDS WILL TAPER OFF THIS EVENING...BUT WILL REMAIN OUT OF THE SOUTHWEST. IN REGARD TO FOG...CURRENT THINKING IS THAT WINDS SHOULD BE HIGH ENOUGH TO PREVENT FORMATION...AND LINGERING CLOUD COVER SHOULD PROHIBIT IT AT KBMG/KING/KHUF. HOWEVER...THIS WILL HAVE TO RE- EVALUATED WITH FUTURE ISSUANCES. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SMF NEAR TERM...SMF SHORT TERM...SMF LONG TERM....MRD AVIATION...AB/SMF
Hazardous weather outlook, Nov 14, 3:56 AM EST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 356 AM EST MON NOV 14 2011 INZ021-028>031-035>049-051>057-060>065-067-068-150900- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS- 356 AM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE TODAY...WITH SEVERE STORMS POSSIBLE THIS AFTERNOON INTO EARLY EVENING. HAZARDS: DAMAGING THUNDERSTORM WINDS...LARGE HAIL...AND ISOLATED TORNADOES. BRIEF HEAVY RAIN IS ALSO POSSIBLE. TIMING: SEVERE STORMS ARE POSSIBLE MAINLY BETWEEN NOON AND 700 PM. DISCUSSION: THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AHEAD OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: A SYSTEM WILL MOVE INTO THE AREA THIS WEEKEND BRINGING CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ069>072-150900- MARTIN-LAWRENCE-JACKSON-JENNINGS- 356 AM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR SOUTHERN CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK:THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...WITH SEVERE STORMS POSSIBLE THIS AFTERNOON INTO EARLY EVENING. HAZARDS: DAMAGING THUNDERSTORM WINDS...LARGE HAIL...AND ISOLATED TORNADOES. BRIEF HEAVY RAIN IS ALSO POSSIBLE. TIMING: SEVERE STORMS ARE POSSIBLE MAINLY BETWEEN 300 PM AND 700 PM. DISCUSSION:THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AHEAD OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: A SYSTEM WILL MOVE INTO THE AREA THIS WEEKEND BRINGING CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Nov 14, 2:51 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
251 PM EST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL INDIANAPOLIS 39.78N 86.15W
11/14/2011 E0.25 INCH MARION IN AMATEUR RADIO
PEA SIZED HAIL AT I-65 AND I-465 ON THE NORTHWEST SIDE OF
THE CITY.
&&
AHOMANNLocal storm report, Nov 14, 3:43 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 PM EST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST WEST LAFAYETTE 40.44N 86.91W
11/14/2011 E60 MPH TIPPECANOE IN TRAINED SPOTTER
55-60 MPH WIND GUST ACCOMPANIED BY PENNY SIZED HAIL.
&&
AHOMANNLocal storm report, Nov 14, 3:50 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
350 PM EST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM FUNNEL CLOUD LAFAYETTE 40.41N 86.87W
11/14/2011 TIPPECANOE IN TRAINED SPOTTER
FUNNEL CLOUD NEARING THE GROUND NEAR THE TIPPECANOE MALL
ALONG US 52.
&&
AHOMANNThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 7:49 PM EST | Special Weather Statement | IND | Parke | 26 min |
| Nov 13, 8:08 PM EST | Special Weather Statement | IND | Putnam | 37 min |
| Nov 13, 8:52 PM EST | Special Weather Statement | IND | Boone | 23 min |
| Nov 13, 10:29 PM EST | Special Weather Statement | IND | Morgan | 31 min |
| Nov 13, 11:02 PM EST | Special Weather Statement | IND | Johnson | 28 min |
| Nov 13, 11:32 PM EST | Special Weather Statement | IND | Rush, Shelby | 43 min |
| Nov 14, 6:15 AM EST | Special Weather Statement | IND | Hendricks, Parke, Putnam | 45 min |
| Nov 14, 9:06 AM EST | Special Weather Statement | IND | Clinton | 39 min |
| Nov 14, 2:26 PM EST | Severe Thunderstorm Warning | IND | Warren | 34 min |
| Nov 14, 2:48 PM EST | Tornado Warning | IND | Carroll | 42 min |
| Nov 14, 2:51 PM EST | Tornado Warning | IND | Warren | 39 min |
| Nov 14, 3:00 PM EST | Tornado Warning | IND | Tippecanoe | 30 min |
| Nov 14, 3:29 PM EST | Tornado Warning | IND | Fountain, Tippecanoe, Warren | 46 min |
| Nov 14, 3:32 PM EST | Tornado Warning | IND | Carroll | 43 min |
| Nov 14, 3:52 PM EST | Tornado Warning | IND | Carroll | 38 min |
| Nov 14, 4:17 PM EST | Areal Flood Advisory | IND | Tippecanoe | 2 hr |
| Nov 14, 4:44 PM EST | Severe Thunderstorm Warning | IND | Clinton | 20 min |
| Nov 14, 4:59 PM EST | Severe Thunderstorm Warning | IND | Howard, Tipton | 31 min |
| Nov 14, 5:02 PM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 28 min |
| Nov 14, 5:19 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 41 min |
| Nov 14, 5:29 PM EST | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam | 31 min |
| Nov 14, 5:59 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Martin | 46 min |
| Nov 14, 6:17 PM EST | Areal Flood Advisory | IND | Boone, Hamilton | 5 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.